Hail, Cedar
- When
- July 27, 3:20 PM CST
- Where
- Cedar County, 5 mi N of Magnet
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.517, -97.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 27, 1:45 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT THU JUL 27 2006 .DISCUSSION... TEMPERATURES MAIN CONCERN IN THE FORECAST FOR THE NEXT FEW DAYS...THEN TIMING OF FRONT NEXT WEEK IN THE EXTENDED PERIOD. THUNDERSTORM COMPLEX THAT DEVELOPED OVER SOUTHWEST IOWA THIS MORNING HAD PUSHED OFF TO THE SOUTHEAST. OUTFLOW FROM THAT SYSTEM HOWEVER HAS BEEN INTERACTING WITH SEVERAL OTHER MOISTURE BOUNDARIES OVER THE AREA RESULTING IN ISOLATED THUNDERSTORMS TRYING TO DEVELOP IN PARTS OF EASTERN NEBRASKA WEST OF KLNK TO AROUND KOFK AHEAD OF ANOTHER WEAK WAVE. WILL CONTINUE TO CARRY SOME SLIGHT POPS FROM NORTHEAST NEBRASKA INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA ALONG THE KANSAS BORDER FOR THIS EVENING. OTHERWISE HOT AND DRY CONDITIONS STILL ON TAP THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH SUNDAY INTO MONDAY EXPECTED TO HAVE PERIOD OF WARMEST TEMPERATURES AS SURFACE TROF SETS UP TO THE WEST. EXACTLY HOW WARM TO GO STILL NOT CERTAIN WITH LATEST GUIDANCE BACKING OFF ON HIGH TEMPERATURES FROM THAT OF YESTERDAY. LATEST MODELS SHOW LACK OF A WESTERLY COMPONENT IN THE LOW LEVEL FLOW WITH 70 OR BETTER DEWPOINTS STILL EXPECTED FOR MUCH OF THE AREA. IN THE EXTENDED PERIOD...12Z GFS AND ECMWF BRING FRONT THROUGH IN THE TUESDAY TO WEDNESDAY TIME FRAME WITH BEST CHANCE OF POPS ASSOCIATED WITH THIS FEATURE. INTRODUCED POPS A LITTLE EARLIER FOR MONDAY NIGHT THEN CONTINUED INTO WEDNESDAY NIGHT AS FRONT MOVES SLOWLY THROUGH THE REGION WITH AREA ON SOUTHERN EDGE OF DEVELOPING ZONAL FLOW ALOFT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1207 PM CDT THU JUL 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1207 PM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTHEAST OF A LINE FROM OAKLAND IOWA TO NEAR LINCOLN TO FAIRBURY WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE OUTLOOK AREA. MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH HAIL AND GUSTY WINDS POSSIBLE WITH THE STRONGER STORMS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID WEATHER IS FORECAST FROM FRIDAY THROUGH NEXT TUESDAY OVER MUCH OF THE OUTLOOK AREA. TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 90S EACH DAY WITH SOME READINGS POSSIBLY SURPASSING 100. OVERNIGHT CONDITIONS WILL BE MUGGY WITH MOST LOWS REMAINING ABOVE 70. AFTERNOON HEAT INDEX VALUES MAY EXCEED 105 EACH DAY. THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA LATE MONDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 AM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST CLARINDA 40.74N 95.04W
07/27/2006 M61 MPH PAGE IA AWOS
&&
CZAPOTOCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
156 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 1 E CLARINDA 40.74N 95.02W
07/27/2006 E0.88 INCH PAGE IA CO-OP OBSERVER
ESTIMATED PEA TO NICKEL SIZED HAIL.
&&
CZAPOTOCThe Sioux Falls radar (KFSD), 134 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524365.